Couldn't find what you looking for?

TRY OUR SEARCH!

I have been taking metformin for 5 weeks but I am still suffering with a really upset stomach. I need to keep going to the loo, which is embarrassing when I am out and about or at work. My doctor said that the initial side effects would wear off, but I am sick and tired of this ongoing side effect, its making me feel really down. How long shoild I leave it before going back to the doctor, I just feel like stopping my medication.

Loading...

I am sorry to hear you are having trouble with the Metformin. Are you vomiting when you go to the bathroom each time?  You may want to see if he will prescribe Metformin SR.  This medication is the same as its name indicates except it is slow reacting (SR) so that it will not be so hard on you and your gastrointestinal tract.  You may want to try to eat meals that won't cause stomach upset; avoid spicy, greasy foods.  It may take a bit longer to get over these symptoms, but you can always ask the doctor about the Metformin SR and see if this is an option.

Reply

Loading...


An upset stomach is a very common side effect of metformin and is one of the symptoms which upset people most, as it has such an effect on day to day life. Like most side effects, they do wear off over time as your body gets use to the new medication. People quite often find that stomach and gastric symptoms occur after eating. feedback from other sufferers suggests that reducing your carbohydrates can help in controlling this symptom, so maybe it is worth giving that a try. If your symptoms continue maybe go back to your doctor to see if he can adjust your dose, like all medication,metformin dosage is individual to the person taking it and sometimes dose reduction can help get rid of the side effects. as the other poster has said also consider SR metformin. these release the metformin slowly and continuously over several hours and this may alleviate your symptoms. Go back to your doctor and discuss the difficulties that you are having and hopefully he will be able to help you work something out. Good luck.
Reply

Loading...